MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL CONSULTA CRT-P; PULSE GENERATOR, PERMANENT, IMPLANTABLE

MEDTRONIC EUROPE SARL CONSULTA CRT-P; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number C4TR01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Asystole (4442)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: 4965-50 lead implanted (b)(6) 2007.Product event summary: the device was returned and analyzed.Returned product analysis was performed and no anomalies were found.The device was returned and screening analysis was performed, but no issue was identified requiring full analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient experienced asystole during a cardiac resynchronization therapy pacemaker (crt-p) replacement procedure when the device was removed from the pocket as the patient was programmed unipolar.The device was put back in the pocket and the patient was paced to facilitate the replacement.It was noted that the right ventricular (rv) lead exhibited low impedance at this time.The lead was reprogrammed to a high output due to the potential impedance-related lead integrity issue and remained in use.The patient was admitted to the hospital approximately five weeks later with asystole, dizziness, pre-syncope, shortness of breath,and a failure of the rv lead to capture.The patient had reportedly not felt well since the device replacement.The rv lead was still exhibiting low impedance in addition to oversensing.The patient was temporarily paced externally due to the rv capture issues.It was also noted that the right atrial (ra) lead exhibited low impedance and the left ventricular (lv) lead exhibited high undefined impedance.The patient was brought to the operating room a few days later.Upon investigation after opening the pocket, the leads appeared to be cut which likely occurred during the recent device replacement procedure.The ra and rv leads were explanted and replaced.The lv lead was capped and replaced.No further patient complications have been reported as a result of this event.

Brand Name
CONSULTA CRT-P
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ  1131
Manufacturer (Section G)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ   1131
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key18057645
Report Number9614453-2023-03967
Device Sequence Number17873683
Product Code NVZ
UDI-Device Identifier00613994713667
UDI-Public00613994713667
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P010015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/14/2016
Device Model NumberC4TR01
Device Catalogue NumberC4TR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5076-45 LEAD, 5076-52 LEAD, 6984M ADAPTOR
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age26 YR
Patient SexFemale
Patient Weight69 KG